MAUDE Adverse Event Report: ARTHREX INC. RETROFUSION SCREW, 20MM; PLATE, FIXATION, BONE

ARTHREX INC. RETROFUSION SCREW, 20MM; PLATE, FIXATION, BONE
Catalog Number AR-4157-20
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The device met all material specifications as received.The evaluation revealed that the returned retrofusion screw is broken at the proximal end.The fracture surface displays evidence of torsional-overload.The most likely cause(s) of this type of event include improper bone preparation and/or over-torquing.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a hammertoe case, the site had been pre-drilled; when the screw ar-4157-20 was being inserted into the proximal phalanx, the screw head broke off.The part of the screw that had already inserted remains in the patient; there were no screws placed on top of it and the case was completed with k-wires.The patient is a (b)(6) years old female; the rep was in the case.

Brand Name
RETROFUSION SCREW, 20MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7600187
Report Number1220246-2018-00217
Device Sequence Number1242616
Product Code HRS
UDI-Device Identifier00888867187825
UDI-Public00888867187825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Catalogue NumberAR-4157-20
Device Lot Number10185987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR